MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. SAFSITE®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. SAFSITE®; SET, ADMINISTRATION, INTRA
Model Number 472060
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that it appears that movement from the patient causes the connection to loosen, allowing blood, fluids, and meds to run freely out onto the floor and anyone near.The part of the set that screw into the luer lock safesite cap, is checked at least twice, if not more, for tightness.The patient had hep c.No harm came to the patient in this case, however, their blood spewed out onto one of the nurses.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Three (3) samples were returned for evaluation.Visual examination of the samples was unable to note any defects.The luer fitting of the items were tested using iso luer gages, no nonconformities were observed.The sample was then leak tested per specification with passing results.The reported defect was not confirmed.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
SAFSITE®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown, pa
MDR Report Key9817490
Report Number2523676-2020-00077
Device Sequence Number16498316
Product Code FPA
UDI-Device Identifier04046964184697
UDI-Public04046964184697
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number472060
Device Catalogue Number472060
Device Lot Number0061698761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1